Ask The Doctor > Questions & Answers > Heart burn and cough

Heart burn and cough

Patient: Hi, I have a health problem. About a month ago, I quit smoking. The side effects are really hard. But after 3 weeks, I did it. I quit smoking, but there is a problem. I cannot lay on my back when I sleep, because after about 2-3 minutes, a pain comes through my sturnum, and I end up caughing. It ends up I have to take a Zantac 75 for Heartburn, I have to gargle with mouthwash for the coughing, and such down cough drops for the sore throat. Please help. This happens every night and I have no sleep.

 

 

Doctor: Hello.Welcome to Ask The Doctor.We are here to help you our best on this medical platform.I have read your query in detail and i understand your concern. It seems you are suffering from Acid Peptic Disease/ Acid Reflux Disease. Smoking is one of the most common reason for developing the reflux. Since you have stopped smoking the symptoms are being aggravated as a result of withdrawal.This usually presents with pain in upper part of abdomen. I would advise you to take a combination of Pantoprazole and Domperidone and to take anti flatulent and anti acidity syrup like Digene/Gelusil for symptomatic relief. Don’t consume any alcohol. Avoid heavy meals and walk after each meal.Share my opinion with your doctor before acting upon it.I hope it helps.Stay Healthy

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment